MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12266
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, at the end of an unspecified peripheral procedure, a flexor raabe guiding sheath separated upon removal, leaving a portion of the sheath in the patient.An emergent femoral cut-down was performed, and the sheath was removed.According to the initial reporter, the patient did not experience any adverse effects due to this event.The patient was not hospitalized.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 28feb2025 stating the patient did not have any previous surgery of the groin.The patient did present with diffuse atherosclerotic disease which increased the friction for removal of the sheath, but not significantly more than the user has experienced on many other cases.
 
Additional Manufacturer Narrative
Summary of event: as reported, at the end of an unspecified peripheral procedure, a flexor raabe guiding sheath separated upon removal, leaving a portion of the sheath in the patient.An emergent femoral cut-down was performed, and the sheath was removed.According to the initial reporter, the patient did not experience any adverse effects due to this event.The patient was not hospitalized.Additional information was received on 28feb2025 stating the patient did not have any previous surgery of the groin.The patient did present with diffuse atherosclerotic disease which increased the friction for removal of the sheath, but not significantly more than the user has experienced on many other cases.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath shaft was elongated/stretched, bunched/accordioned, and separated, with the inner coil exposed.The sheath was separated at approximately 15.3-centimeters from the distal end of the hub.A competitor¿s device was lodged inside the separated section and could not be removed.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and user/procedural issues contributed to this event.The patient had diffuse atherosclerotic disease, which per the reporter, increased friction upon removal of the device.The ifu suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.Although the user did not specify if the dilator was reinserted prior to sheath removal, the sheath was returned with another manufacturer's device lodged inside; therefore, the dilator was not reinserted prior to sheath removal, as suggested in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21425800
Report Number1820334-2025-00165
Device Sequence Number7913410
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)270712(10)16151345
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12266
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number16151345
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/28/2025
05/29/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/14/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown